Ask an expert
Question

03 Apr 2006

Urinary tract infection and pregnant
After feeling a few symptoms of UTI I went to my GP who confirmed that I have an infection. This is the second one is two months and I am currently 28 weeks pregnant. I am on antibiotics again (penicillan based). My midwife told me to stop taking my multivitamin about two months ago and since then I have had two UTI's and a bout of flu (she put me on 1000mg vitamin c and 600mg calcium per day instead). My question is : could the fact that I have gone off my multivitamin have caused the UTI to come back? I eat healthily and drink at least eight glasses of water a day so I know that it has nothing to do with my lifestyle. Also, can the ongoing use of anitbiotics have a harmful effect on the baby?
Answer 328 views
Expert
CyberDoc
cyberdoc

01 Jan 0001

Hi Lynette
You can safely start your multivit again. ( on top of the vit c and calcium). Pregnant women are more prone to UTI's as the hormonal changes causes dilation of the urine channels and the pressure of the baby can prevent your bladder from emptying totally. The antibiotics would not harm your baby. Keep on with the 8 glasses of water per day - you can also try using cranberry juice daily ( a natural anti-UTI).
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9365 votes
No
67% - 19345 votes
Vote